MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 6 FR D/L POWERPICC BASIC TRAY W/70 CM GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS 6 FR D/L POWERPICC BASIC TRAY W/70 CM GUIDEWIRE; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a difficult guidewire insertion is confirmed but the exact cause remains unknown.One 6 fr powerpicc catheter, one stylet hoop without stylet, one guidewire hoop with a bent guidewire, one dilator without sheath, one introducer needle and additional accessory components were returned for investigation.The product label returned contained lot: reax1652.Use residue was observed on the returned components.The catheter extended up to the 37 cm depth marker.The blue tip straightener was returned separate from the hoop.Bends on the guidewire were present 3 cm and 7 cm from the proximal end of the tubing.The flexible tip was observed to have multiple bends and kinks.The outer diameter of the returned guidewire was measured and found to be within specification.A non-complainant guidewire was passed through both lumens of the catheter and residual biological material was observed to obstruct the path.The use residue was cleared and no additional obstructions were observed.The wire was passed through the introducer needle and dilator.No non-use residue obstructions were observed.Since the evidence of a difficult guidewire insertion was present, the complaint is confirmed; however, the exact cause remains unknown.A lot history review (lhr) of reax1652 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that during insertion, it is difficult to advance picc through wire, (the user felt the picc tip stuck inside the patient.Then use another picc to complete).On 03/12/2019 - returned wire is kinked.

Brand Name
6 FR D/L POWERPICC BASIC TRAY W/70 CM GUIDEWIRE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8478952
Report Number3006260740-2019-00758
Device Sequence Number1871391
Product Code LJS
UDI-Device Identifier00801741028014
UDI-Public(01)00801741028014
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050931
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3276155
Device Lot NumberREAX1652
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/25/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/12/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1